MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ENDBUTN CL BTB STERILE 20MM BOX OF 1; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. ENDBUTN CL BTB STERILE 20MM BOX OF 1; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 7210080
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/12/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a surgery, the preparation of the bone holes was performed according to the required technique and it was successfully completed without issues.It was verified that the plate was completely vertical, the respective ultrabraid suture strands with different color were placed to distinguish them.The graft was tried approximately 10 times, but the plate never turned.The pin was passed, the 4.5 endobutton drill bit, even extended up to 5mm through the two cortices, tunnel was measured and the result was 48mm drag of the cortex.It was drilled with 10mm drill bit to a length of approximately 34mm, thus leaving a cortex of 14mm, seeing that endobutton did not rise.Therefore; the doctor decided to expand femoral tunnel with a drill from 11 to 34mm, but it did not help either.The surgeon found that the btb endobutton did not pass and in order to leave the patient in good condition, functional and to conclude the surgery, he decided to place biorci screw in the femur and tibia, gaining a surgical delay greater than 2 hours.Therefore; the procedure was completed with a different device from smith and nephew with no patient injuries.
 
Additional Manufacturer Narrative
One 7210080 sterile bone tendon bone 20mm continuous loop endobutton used for treatment, was not returned for evaluation.Due to product unavailability, physical evaluation, full investigation and conclusions were limited.Factors affecting device performance include: device ability, surgical ability and conformance with instructions for use which includes specific instructions, recommendations and precautionary statements for proper use of product.Influences unrelated to manufacture that could compromise product performance or integrity include: alternate prep method, instruments or method used.Incompatible or unexpected bone density/condition.Inadvertent stress, pressure or excess torque applied.Inadequate tunnel diameter or length.If objective evidence or relevant information becomes available to assist with evaluation the complaint will certainly be revisited.There have been no other complaints affiliated with this lot.No information supported or confirmed product failure.Product met specifications upon release to distribution.Complaint history review found no other reports for this lot.

Brand Name
ENDBUTN CL BTB STERILE 20MM BOX OF 1
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8953028
Report Number1219602-2019-01070
Device Sequence Number16682233
Product Code MBI
UDI-Device Identifier03596010001214
UDI-Public03596010001214
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K980155
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2023
Device Catalogue Number7210080
Device Lot Number50760313
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/13/2019
Supplement Date Received by Manufacturer10/07/2019
Initial Report FDA Received Date09/01/2019
Supplement Report FDA Received Date10/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age31 YR